Indiana, 2006Flash Flood in Indiana, May 10, 2006
May 10, 2006 · NWS IND · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 10, 5:55 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, May 10, 5:55 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
655 PM EDT WED MAY 10 2006
.AVIATION...
FORECAST FOR 00Z-00Z TAFS. SURFACE LOW PRESSURE WILL MOVE SLOWLY
NORTH ACROSS INDIANA KEEPING RAIN ACROSS THE TAF SITES THROUGH
THURSDAY MORNING. COULD BE SOME SCATTERED THUNDER BEFORE 06Z. SOME
HINTS THAT MORE BREAKS IN RAIN WILL OCCUR AFTER ABOUT 18Z THU.
CIGS AT FIRST MAY BOUNCE AROUND FROM VFR TO LOW MVFR BUT KEPT TAFS
SIMPLE WITH MVFR CIGS PREDOMINANT. WILL HAVE SCT CLOUDS BELOW 1000
FT AS WELL.
&&
.PREV DISCUSSION...FCST FOCUS ON SIGNIFICANT STORM SYSTEM THAT MAY
BRING HEAVY RAIN...SLIGHT POTENTIAL FOR SEVERE WX AND THEN FAIRLY
STRONG WINDS TO THE AREA THROUGH THURSDAY.
CURRENT STRONG STORM COMPLEXES TRACKING ACROSS GULF STATES HELPING
LIMIT ACTIVITY UP THIS WAY. LOCALLY...SCATTERED STORMS HAVE BEEN
DEVELOPING IN WARMER AIR ACROSS NRN INDIANA AND ERN IL NOT FAR FROM
SURFACE TROUGH...LIKELY AIDED BY SOME DIM SUNSHINE THRU CIRRUS. THIS
APPEARS TO BE SIMILAR TO NAM FORECAST FOR LATE AFTN TODAY SO WILL
LIKELY LEAN MORE TOWARD THIS MODEL SOLUTION INTO TONIGHT. ALSO SLOW
MOVING STORMS AT TIME SUGGEST LOCALLY HEAVY RAIN POSSIBLE THIS
EVENING.
MODELS COMING CLOSER TOGETHER ON SOLUTION...STILL WINDING UP A
PRETTY STRONG SYSTEM FOR THIS TIME OF YEAR LATE TONIGHT AND
THURSDAY. MOST RECENT RUNS NOT QUITE AS STRONG AS PREVIOUS. CLOUDS
AND RAIN HAVE ALSO LIMITED INSTABILITY TODAY AS WELL. END RESULT IS
CAPES BELOW 1000...STILL DECENT HELICITY EARLY THIS EVENING AND
COUPLED UPPER JET LATER TONIGHT LEADS TO MODERATE RAIN AMOUNTS WITH
EMBEDDED THUNDER...AND STILL AN OUTSIDE CHANCE OF ISOLATED LOW END
SEVERE WIND OR HAIL THROUGH EARLY MORNING.
STILL WILL USE A BLEND OF GFS/ETA AND WIND UP LOW OVER SRN LOWER
MICHIGAN THURSDAY AND SLOWLY RETROGRADE INTO FRIDAY. BIGGEST
UNCERTAINTY WILL BE TIMING OF SHORT WAVES AROUND THE UPPER LOW TO
ENHANCE CONVECTION. ALL MODELS REMAIN OVERCAST INTO WEEKEND THOUGH
EXPECT GIVEN NATURE OF CLOSED LOWS THIS TIME OF YEAR...SHOULD BE
SOME BREAKS IN CLOUDS AT TIMES AS WELL PCPN BEING SCATTERED AND MORE
DIURNALLY BASED.
SOMEWHAT CONCERNED DIURNAL TEMPS FCST TOO LARGE OF RANGE GIVEN
EXPECTED CLOUDY...DAMP AND WELL MIXED CONDITIONS INTO WEEKEND. BUT
GIVEN UNCERTAINTIES OF SHORT WAVE TIMING LEADING TO POSSIBLE PERIODS
OF BREAKS IN CLOUDS BOTH DAY AND NIGHT...HAVE ONLY ADJUSTED MINS UP
AND MAXS DOWN A DEGREE OR TWO AT MOST THRU THE FCST.
LIKEWISE...GIVEN LATEST MODELS CONVERGING TO MORE COMMON SOLUTION
GIVES ME MORE CONFIDENCE TO RAISE POPS JUST A BIT IN MOST PERIODS
INTO SATURDAY AND TURN TO AREAL COVERAGE WORDING VERSUS CHANCE
WORDING.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
PUBLIC...DRT
AVIATION...CS
Hazardous weather outlook, May 10, 6:33 PM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
733 PM EDT WED MAY 10 2006
INZ021-028>031-035>049-051>057-060>065-067>072-111930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
633 PM CDT WED MAY 10 2006 /733 PM EDT WED MAY 10 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY SOUTH OF
INTERSTATE 70. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT A FEW
TORNADOES ARE POSSIBLE.
HEAVY RAIN WILL FALL ACROSS AREAS NORTH OF INTERSTATE 70 AS
WELL. RAINFALL AMOUNTS OVER 2 INCHES ARE POSSIBLE...WHICH COULD LEAD
TO FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A FEW WIND GUSTS APPROACHING 40 MPH MAY OCCUR THURSDAY AFTERNOON
AS THAT STRONG LOW PRESSURE SYSTEM SETTLES OVER SOUTHERN MICHIGAN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
Flash Flood, Knox
- When
- May 10, 7:11 PM EST to 9:11 PM EST
- Where
- Knox County, Monroe City
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.689, -87.418 (the zone’s center; the record gives no point)
Water was over Highway 61 in Monroe City. No property damage was reported.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, May 10, 2006$1.4 million · F2 · 2 events
- Tornado in Mississippi, May 10, 2006$620,000 · F2 · 1 event
- Hail and Damaging Winds in Louisiana, May 10, 2006$2.8 million · 2.75 in hail · 5 events
- Damaging Winds in Georgia, May 10, 2006$497,000 · 65 kt wind · 19 events
- Damaging Winds in Mississippi, May 10, 2006$700,000 · 70 kt wind · 2 events
- Tornado and Hail in Louisiana, May 10, 2006$540,000 · F0 · 3 events
- Tornado in Indiana, May 10, 2006$150,000 · F1 · 1 event
- Hail and Damaging Wind in Mississippi, May 10, 2006$400,000 · 1 in hail · 2 events
- Hail in Louisiana, May 10, 2006$350,000 · 2.5 in hail · 3 events
- Damaging Wind in Mississippi, May 10, 2006$300,000 · 58 kt wind · 1 event
- Hail and Damaging Wind in Louisiana, May 10, 2006$270,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Georgia, May 10, 2006$104,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505258.